Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Double normals and tangent normals for polygons


Author: Benjamin Halpern
Journal: Proc. Amer. Math. Soc. 51 (1975), 434-437
MSC: Primary 53C70; Secondary 52A10
MathSciNet review: 0372797
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given a polygonal closed plane curve $ \gamma $. Each segment of $ \gamma $ has a tangent direction and a normal direction; each vertex of $ \gamma $ has a cone of tangent directions and a cone of normal directions. Formulas are established connecting the numbers of various kinds of straight lines which either intersect $ \gamma $ twice in a normal direction, or once in a normal direction and once in a tangent direction.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C70, 52A10

Retrieve articles in all journals with MSC: 53C70, 52A10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1975-0372797-6
PII: S 0002-9939(1975)0372797-6
Keywords: Polygonal plane curve, double normal
Article copyright: © Copyright 1975 American Mathematical Society